Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2013, 6:38 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2013, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 10, 2013, 7:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Halifax County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:50 PM EDT | FUNNEL CLOUD | 2 Ssw Airlie, NC | COUNTY EMPLOYEE REPORTS FUNNEL CLOUD WNW OF BRINKLEYVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:18 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
160
WUUS52 KRAH 102238
SVRRAH
NCC083-185-102315-
/O.NEW.KRAH.SV.W.0039.130610T2238Z-130610T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ARCOLA...OR 14 MILES SOUTHEAST OF
WARRENTON...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AIRLIE...
ROANOKE RAPIDS...ROSEMARY...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 168 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3648 7776 3649 7773 3649 7764 3645 7762
3641 7754 3637 7754 3618 7792 3619 7797
3618 7798 3620 7800 3621 7805 3621 7811
3626 7816 3650 7780
TIME...MOT...LOC 2238Z 234DEG 33KT 3624 7800
$$
BLAES1 follow-up statement
104
WWUS52 KRAH 102259
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT MON JUN 10 2013
NCC083-185-102309-
/O.CAN.KRAH.SV.W.0039.000000T0000Z-130610T2315Z/
HALIFAX NC-WARREN NC-
659 PM EDT MON JUN 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3648 7776 3649 7773 3649 7764 3645 7762
3641 7754 3637 7754 3618 7792 3619 7797
3618 7798 3620 7800 3621 7805 3621 7811
3626 7816 3650 7780
TIME...MOT...LOC 2259Z 234DEG 33KT 3635 7781
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT MON JUN 10 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL APPROACH THE MOUNTAINS FROM THE WEST TODAY...THEN TRACK EAST THROUGH THE CAROLINAS TONIGHT AND EARLY TUESDAY. AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ATTENDANT SURFACE LOW WILL TRACK EASTWARD THROUGH THE REGION ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM MONDAY... TROUGH ACROSS THE TENNESSEE VALLEY... WITH UPPER LEVEL LOW OVER INDIANA... CONTINUE TO PROGRESS EASTWARD. DEWPOINTS HAVE REMAINED STEADY... OR NUDGED UPWARD BY A FEW DEGREES INTO THE LOW 70S. BREAKS BEGINNING TO SHOW IN THE CLOUD COVER OVER THE PAST FEW HOURS... WHICH WILL AID IN FURTHER DESTABILIZATION ACROSS THE AREA. CONVECTION WILL CONTINUE ACROSS THE AREA DURING THE REMAINDER OF THE AFTERNOON AND IN TO THE EVENING HOURS. THE PRIMARY THREATS REMAIN FLASH FLOODING AND STRONG TO SEVERE STORMS CONTAINING DAMAGING WINDS... INCLUDING THE RISK FOR A TORNADO. PW VALUES ARE NEAR 2 INCHES ACROSS THE AREA... AND SOILS REMAIN SATURATED. MLCAPE VALUES ARE NEAR 1500 J/KG ACROSS MUCH OF THE AREA. BULK SHEAR HAS INCREASED TO 30 KTS ACROSS THE WESTERN HALF OF THE STATE... AND IS EXPECTED TO FURTHER INCREASE THIS AFTERNOON TO 35-40 KTS... SUPPORTING ORGANIZED CELLS. WITH CLOCKWISE TURNING HODOGRAPHS... AND HELICITY BRIEFLY REACHING ABOVE 200 M2/S2 THIS AFTERNOON... AND A FEW SUPERCELL STRUCTURES MAY RESULT. A CHANCE OF SHOWERS WILL REMAIN OVERNIGHT... AS THE TROUGH AXIS TRAVERSES THE AREA. LOWS WILL REMAIN WITHIN A FEW DEGREES OF 70. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM MONDAY... A MID/UPPER TROUGH AND ASSOCIATED SURFACE FRONT WILL MOVE ACROSS THE AREA EARLY ON TUESDAY. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS (WHICH WILL LIKELY BE ONGOING TO START THE DAY)...BUT THEY WILL LIKELY COME TO AN END BY EARLY AFTERNOON AS SUBSIDENCE COMMENCES BEHIND THE TROUGH AND SLIGHTLY DRIER AIR MOVES IN. HIGHS ARE EXPECTED TO GENERALLY BE IN THE MID 80S...WITH OVERNIGHT LOWS IN THE MID/UPPER 60S. FOR WEDNESDAY...MODELS INDICATE A SURFACE TROUGH STAYING OVER THE AREA...BUT WITH SLIGHTLY DRIER AIR AND MAYBE SOME SUBSIDENCE FROM THE DEPARTING MID/UPPER TROUGH (AS SEEN IN A SLIGHT CAPPING INVERSION ON MODEL SOUNDINGS)...AM EXPECTING A MOSTLY DRY DAY. HOWEVER...AN ISOLATED SHOWER/THUNDERSTORM CANNOT BE COMPLETELY RULED OUT...ESPECIALLY ACROSS THE WEST. LOW LEVEL THICKNESS VALUES ARE PROGGED TO BEGIN TO APPROACH 1430M AND WITH MORE IN THE WAY ON SUNSHINE...A WARMER DAY IS ON TAP...WITH HIGHS GENERALLY RANGING FROM NEAR 90 DEGREES TO THE LOW 90S (POSSIBLY A FEW MID 90S). OVERNIGHT LOWS SHOULD BE IN THE LOW 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 255 PM MONDAY... AS A MID/UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL CONUS BY THE MIDDLE OF THE WEEK...TROUGHING WILL DEVELOP ACROSS THE EAST COAST. MODELS ARE IN PRETTY GOOD AGREEMENT WITH SHOWING A FAIRLY POTENT SHORTWAVE MOVING ALONG THE PERIPHERY OF THE RIDGE AND TRACKING ACROSS THE AREA...PROPELLING A SURFACE FRONT THROUGH THE REGION THURSDAY/THURSDAY NIGHT. STRONG HEATING ON THURSDAY (HIGHS GENERALLY IN THE LOWER 90S...MAYBE EVEN SOME MID 90S) SHOULD LEAD TO STRONG INSTABILITY. WITH GOOD MID LEVEL LAPSE RATES AND BULK SHEAR PROGGED TO BE ON THE ORDER OF 30-40 KNOTS (HIGHEST ACROSS THE NORTH)...AM EXPECTING SEVERE STORMS TO IMPACT THE AREA AS THE SYSTEM MOVES ACROSS THE REGION...ESPECIALLY IF THE CURRENT TIMING IS CORRECT WITH IT COMING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. BEING THIS IS STILL DAY 4 TIME FRAME...WILL KEEP POPS IN THE HIGH CHANCE RANGE FOR NOW (MAINLY TO ACCOUNT FOR A POSSIBLE CHANGE IN TIMING)...BUT THESE WILL LIKELY HAVE TO BE RAISED SOON. CONDITIONS SHOULD DRY OUT AND COOL DOWN BEHIND THE DEPARTING SYSTEM FOR THE END OF THE WEEK AND EARLY WEEKEND. SURFACE HIGH PRESSURE AND RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL REMAIN WEST OF OF THE REGION) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY CONDITIONS. TEMPS SHOULD STAY BELOW NORMAL (HIGHS IN THE LOW/MID 80S...OVERNIGHT LOWS IN THE LOW 60S) FRIDAY AND SATURDAY...BEFORE MODIFYING SOME ON SUNDAY AS THE SURFACE HIGH SHIFTS OFFSHORE. THE NEXT SYSTEM LOOKS TO APPROACH THE REGION EARLY NEXT WEEK...BUT FOR NOW WILL LEAVE MONDAY DRY AS THERE ARE STILL SOME TIMING DIFFERENCES AMONG THE MODELS. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 145 PM MONDAY... MVFR CEILINGS ACROSS THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY WITH ANY SHOWERS OR STORMS... AND IFR CEILINGS AND VISIBILITIES ARE POSSIBLE AT AFFECTED SITES. WINDS ARE 7-12 KTS FROM THE SW... WITH GUSTS OF 20-25 KTS LIKELY THROUGH THIS AFTERNOON. CONDITIONS WILL IMPROVE TO VFR EARLY TUESDAY AFTERNOON. THE NEXT SYSTEM TO AFFECT THE AREA WILL MOVE THROUGH THURSDAY AFTERNOON AND EVENING... BRINGING ANOTHER CHANCE FOR SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...SEC SHORT TERM...KRR LONG TERM...KRR AVIATION...SEC
Hazardous weather outlook, Jun 10, 5:13 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 513 PM EDT MON JUN 10 2013 NCZ007>011-023>028-040>043-075>078-083>086-088-089-112115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 513 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 292 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM TRACK EAST ACROSS THE MID-ATLANTIC. SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE...INCLUDING VERY LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021-022-038-039-073-074-112115- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- 513 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM TRACK EAST ACROSS THE MID-ATLANTIC. SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE...INCLUDING VERY LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
In the hours before
Local storm report, Jun 10, 5:36 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 NNW GREENSBORO 36.09N 79.83W
06/10/2013 GUILFORD NC 911 CALL CENTER
FLOODING AT FRIENDLY AVE AND MARKET ST
&&
EVENT NUMBER RAH1300525
KRRLocal storm report, Jun 10, 5:38 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 3 NW RANDLEMAN 35.84N 79.84W
06/10/2013 RANDOLPH NC 911 CALL CENTER
FLOODING ON NORTH MAIN STREET IN ASHEBORO
&&
EVENT NUMBER RAH1300526
KRRSpecial weather statement, Jun 10, 5:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT MON JUN 10 2013
NCZ009-010-026-027-102300-
FRANKLIN-NASH-VANCE-WARREN-
553 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WARREN...VANCE AND
FRANKLIN COUNTIES THROUGH 700 PM EDT...
AT 553 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
YOUNGSVILLE...OR ABOUT 8 MILES SOUTHWEST OF LOUISBURG...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LOUISBURG...
INGLESIDE...AND CENTERVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3621 7800 3620 7801 3618 7798 3619 7797
3614 7788 3593 7836 3594 7840 3598 7844
3602 7854 3605 7854 3618 7850 3636 7826
TIME...MOT...LOC 2153Z 233DEG 26KT 3605 7841
10Local storm report, Jun 10, 6:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TORNADO LOUISBURG 36.10N 78.30W
06/10/2013 FRANKLIN NC 911 CALL CENTER
POLICE OFFICER REPORTED POSSIBLE TORNADO ON HIGHWAY 56
HEADED EAST
&&
EVENT NUMBER RAH1300527
KRRLocal storm report, Jun 10, 6:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FUNNEL CLOUD 5 ESE INGLESIDE 36.14N 78.21W
06/10/2013 FRANKLIN NC FIRE DEPT/RESCUE
A FUNNEL CLOUD WAS REPORTED NEAR FIRETOWER RD AND HWY
561.
&&
EVENT NUMBER RAH1300528
KRRSpecial weather statement, Jun 10, 6:34 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 634 PM EDT MON JUN 10 2013 NCZ026-027-041>043-102315- FRANKLIN-JOHNSTON-NASH-WAKE-WILSON- 634 PM EDT MON JUN 10 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...NASH...WILSON... WAKE AND FRANKLIN COUNTIES THROUGH 715 PM EDT... AT 633 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FLOWERS...OR ABOUT 14 MILES NORTH OF SMITHFIELD...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EMIT...MIDDLESEX... BAILEY...SIMS AND NASHVILLE. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 132. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3574 7773 3563 7837 3576 7845 3608 7797 TIME...MOT...LOC 2233Z 240DEG 33KT 3573 7830 10
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:07 PM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jun 10, 3:50 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 17 hr |
| Jun 10, 9:43 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Jun 10, 11:34 AM EDT | Special Weather Statement | RAH | Durham, Wake | 56 min |
| Jun 10, 12:09 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 33 hr |
| Jun 10, 12:48 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 72 min |
| Jun 10, 12:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Jun 10, 1:30 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 30 min |
| Jun 10, 3:13 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 47 min |
| Jun 10, 3:25 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 80 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | RAH | Sampson | 45 min |
| Jun 10, 3:32 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 10, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 66 min |
| Jun 10, 3:40 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
| Jun 10, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 49 min |
| Jun 10, 4:07 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 10, 4:18 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jun 10, 4:26 PM EDT | Flash Flood Warning | RAH | Randolph | 3 hr |
| Jun 10, 4:27 PM EDT | Special Weather Statement | RAH | Lee, Moore | 63 min |
| Jun 10, 4:30 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 60 min |
| Jun 10, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 54 min |
| Jun 10, 4:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Jun 10, 5:31 PM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Jun 10, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 44 min |
| Jun 10, 5:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 47 min |
| Jun 10, 6:01 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 3 hr |
| Jun 10, 6:04 PM EDT | Tornado Warning | RAH | Franklin | 11 min |
| Jun 10, 6:14 PM EDT | Tornado Warning | RAH | Franklin, Warren | 31 min |
| Jun 10, 6:34 PM EDT | Special Weather Statement | RAH | Nash | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.